Alert archive / Indiana / Excessive Heat Warnings in 2010
Excessive Heat Warning 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this excessive heat warning at Aug 11, 2010, 3:12 AM EDT for 32 counties in Indiana. It took effect at Aug 11, 2010, 11:00 AM EDT. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2010, 3:12 AM EDT (07:12 UTC)
- In effect from
- Aug 11, 2010, 11:00 AM EDT
- Expired
- Aug 14, 2010, 8:00 PM EDT
- In force
- 3 days
- Issued by
- NWS Indianapolis, IN
All 32 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Fountain County, IN, Greene County, IN, Hancock County, IN, Hendricks County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 34 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this excessive heat warning went out at Aug 11, 1:23 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 11, 1:23 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 123 AM EDT WED AUG 11 2010 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... A DIFFUSE FRONTAL BOUNDARY IS EXPECTED TO LINGER ACROSS THE AREA THROUGH THE END OF THE WEEK. A STRONGER COLD FRONT IS EXPECTED TO PUSH THROUGH OVER THE WEEKEND. HIGH PRESSURE WILL BUILD IN EARLY NEXT WEEK IN THE WAKE OF COLD FRONT. && .NEAR TERM TONIGHT/... RADAR LOOPS INDICATE THUNDERSTORMS OVER ACROSS OUR AREA AND SOUTHWARD HAVE BEEN DECREASING...WHILE THOSE OVER WESTERN AND NORTHERN ILLINOIS AS WELL AS A FEW OVER NORTHEAST INDIANA HAVE CHANGED LITTLE IN COVERAGE AND STRENGTH. SOME MODELS HINT THAT THE THUNDERSTORMS OVER ILLINOIS MAY SPREAD INTO OUR NORTH OVERNIGHT. HOWEVER GIVEN CURRENT TRENDS OF STORMS WEAKENING MOST AREA...MODELS MAY OVERDOING THIS A LITTLE. GIVEN CURRENT TRENDS AND 700 MB TEMPERATURES ARE ABOVE +10 DEGREES WILL LOWER MOST AREAS TO 20 PERCENT POPS FOR THE REST OF TONIGHT. WITH STORMS A LITTLE MORE CONCENTRATED OVER ILLINOIS WILL CONTINUE 30-40 PERCENT POPS ACROSS OUR NORTHWEST OVERNIGHT. RAISED TEMPERATURES A DEGREE OR TWO SOME AREAS OVERNIGHT. OTHERWISE NO OTHER CHANGES WERE NEEDED FOR THE REST OF TONIGHT. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... SHORT RANGE MODELS SUGGEST UPPER IMPULSE CURRENTLY OVER THE NORTHERN PLAINS WILL PASS ACROSS THE LOCAL AREA ON WEDNESDAY INTO THURSDAY...RESULTING IN MORE FOCUSED CHANCE FOR THUNDERSTORMS AT THAT TIME. LARGE SCALE SINKING MOTIONS IN THE WAKE OF THIS SYSTEM MAY ACT TO SUPPRESS CONVECTION BY THURSDAY NIGHT INTO FRIDAY NIGHT. WILL CONTINUE WITH CHANCE POPS ALL AREAS THROUGH THURSDAY NIGHT FOR NOW...BUT MODEL TRENDS SUGGEST THAT THE PRECIPITATION THREAT THURSDAY NIGHT IS DIMINISHING. LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR WEDNESDAY MAY BE A COUPLE OF DEGREES ON THE WARM SIDE...ESPECIALLY CONSIDERING THE INCREASED CLOUD COVER/RAIN THREAT. WITH EXPECTED SUBSIDENCE IN THE WAKE OF UPPER SYSTEM ON THURSDAY...THE MOS HIGHS LOOK OK AT THAT TIME. GIVEN EXPECTED TEMPERATURES AND DEWPOINTS...AREAS UNDER THE EXCESSIVE HEAT WATCH FOR WEDNESDAY STILL HAVE A SHOT AT REACHING CRITERIA...SO WILL CONTINUE THE WATCH AS IS FOR NOW. REMAINDER OF AREA WILL PROBABLY FLIRT WITH ADVISORY CRITERIA...BUT THE INCREASED CHANCE FOR CONVECTION MAY TEMPER THE HEAT SOMEWHAT. APPEARS HEAT INDICES WILL BE CLOSE TO ADVISORY CRITERIA OVER PARTS OF THE AREA INTO SATURDAY. && .LONG TERM /SATURDAY THROUGH NEXT TUESDAY/... ENSEMBLE DATA SUGGEST FAIRLY SIGNIFICANT TROUGHING FOR THIS TIME OF YEAR WILL DROP INTO THE NORTHERN PLAINS AND GREAT LAKES OVER THE WEEKEND AND SHOULD LINGER INTO EARLY NEXT WEEK. WILL CONTINUE WITH CHANCE POPS SATURDAY AND SUNDAY AS A COLD FRONT ASSOCIATED WITH THE DEVELOPING UPPER TROUGH WILL BE MOVING THROUGH AT THAT TIME. CONSIDERING THE STRENGTH OF THE UPPER TROUGH...FRONT SHOULD HAVE A GOOD PUSH WITH IT. ENSEMBLE DATA SUGGEST BY MONDAY AND TUESDAY...FRONT SHOULD BE FAR ENOUGH SOUTHEAST OF THE AREA TO END THE RAIN THREAT AS A MORE STABLE AIR MASS FILTERS IN BEHIND THE FRONT. && .AVIATION.../110600Z TAFS/... CONDITIONS WILL CONTINUE TO DETERIORATE TO MVFR/IFR CATEGORY OVER THE NEXT SEVERAL HOURS ACROSS KLAF/KHUF/KBMG AS FOG FORMS. HOWEVER...CONFIDENCE IS NOT AS HIGH FOR FOG FORMATION AT KLAF IF CLOUDS INCREASE DUE TO CONVECTION OVER EASTERN ILLINOIS. VFR CONDITIONS WILL RETURN SHORTLY AFTER DAYBREAK AS FOG BURNS OFF. CONFIDENCE WAS HIGH ENOUGH WITH THIS TAF ISSUANCE TO INSERT VCTS ACROSS TAF SITES FOR THIS AFTERNOON AS A WEAK UPPER LEVEL DISTURBANCE PASSES OVER CENTRAL INDIANA. TIME CROSS SECTIONS AND FORECAST SOUNDINGS SHOW A MUCH DRIER ENVIRONMENT ALOFT BY THIS EVENING. SO...EXPECT SKIES TO CLEAR OUT RATHER QUICKLY AFTER ANY AFTERNOON/EVENING CONVECTION...THIS COUPLED WITH LIGHT WINDS AND ANY MOISTURE FROM DIURNAL STORMS WILL MOST LIKELY RESULT IN FOG AGAIN LATE TONIGHT. && .IND WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR INZ043>045-051>056-060>065-067>072. && SYNOPSIS...JAS NEAR TERM...JH SHORT TERM...JAS LONG TERM....JAS AVIATION...TDUD
Hazardous weather outlook, Aug 10, 9:01 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 901 PM EDT TUE AUG 10 2010 INZ051>053-060>064-067>072-111000- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 901 PM EDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. HEAT INDEX VALUES OF 95 TO 100 ARE EXPECTED THIS EVENING. IN ADDITION THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. BUT NONE ARE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... HEAT INDICES IN EXCESS OF 100 DEGREES ARE POSSIBLE THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE EVERYDAY UNTIL FRIDAY...AND THEN ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS WEEKEND. IT IS TOO SOON TO DETERMINE IF THE STORMS WILL BE SEVERE...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>039-043>048-054>057-065-111000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION- HANCOCK-MORGAN-JOHNSON-SHELBY-RUSH-DECATUR- 901 PM EDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT. A FEW STORMS OVER WEST CENTRAL INDIANA HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL THAT MAY LEAD TO LOCALIZED FLOODING. ALSO...LIGHTNING IS A HAZARD IN ANY STORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES IN EXCESS OF 100 DEGREES ARE POSSIBLE THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE EVERYDAY UNTIL FRIDAY...AND THEN ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS WEEKEND. IT IS TOO SOON TO DETERMINE IF THE STORMS WILL BE SEVERE...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ040>042-049-111000- MADISON-DELAWARE-RANDOLPH-HENRY- 901 PM EDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT. AT THIS TIME WE ARE NOT EXPECTING ANY OF THESE TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE EVERYDAY UNTIL FRIDAY...AND THEN ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS WEEKEND. IT IS TOO SOON TO DETERMINE IF THE STORMS WILL BE SEVERE...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:12 AM EDT | Heat Advisory | IND | Boone, Carroll, Clinton, Delaware, Fountain, Hamilton and 10 more | 4 days |
| Aug 11, 7:23 AM EDT | Special Weather Statement | IND | Delaware | 22 min |
| Aug 11, 8:21 AM EDT | Special Weather Statement | IND | Delaware, Randolph | 54 min |
| Aug 11, 8:25 AM EDT | Special Weather Statement | IND | Tippecanoe | 50 min |
| Aug 11, 9:12 AM EDT | Special Weather Statement | IND | Carroll, Tippecanoe | 48 min |
| Aug 11, 9:27 AM EDT | Special Weather Statement | IND | Clinton, Howard, Tipton | 48 min |
| Aug 11, 10:02 AM EDT | Special Weather Statement | IND | Howard, Tipton | 43 min |
| Aug 11, 10:37 AM EDT | Special Weather Statement | IND | Delaware, Hamilton, Madison | 38 min |
| Aug 11, 11:10 AM EDT | Special Weather Statement | IND | Madison | 50 min |
| Aug 11, 11:32 AM EDT | Special Weather Statement | IND | Hancock | 43 min |
| Aug 11, 11:56 AM EDT | Special Weather Statement | IND | Hancock | 49 min |
| Aug 11, 12:09 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 51 min |
| Aug 11, 12:57 PM EDT | Special Weather Statement | IND | Decatur, Rush, Shelby | 63 min |
| Aug 11, 1:16 PM EDT | Special Weather Statement | IND | Bartholomew | 44 min |
| Aug 11, 5:33 PM EDT | Special Weather Statement | IND | Henry | 42 min |
| Aug 11, 6:06 PM EDT | Special Weather Statement | IND | Hancock, Rush | 39 min |
Nearby
Excessive Heat Warnings in Indiana, 2010Every excessive heat warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.